Neuroleptic malignant syndrome possibly caused by molindone hydrochloride

J. D. Gradon

Research output: Contribution to journalArticle

Abstract

The case of a patient who develod neuroleptic malignant syndrome (NMS) on three separate occasions is presented. Her third bout of this syndrome possibly was caused by molindone hydrochloride. This medication has been reported only once previously to cause NMS. The pharmacology of molindone is reviewed and a complicating factor in this case - the recent onset of hypothyroidism - is discussed together with its implication in the development of the clinical manifestations of this syndrome.

Original languageEnglish (US)
Pages (from-to)1071-1072
Number of pages2
JournalDICP, Annals of Pharmacotherapy
Volume25
Issue number10
StatePublished - 1991
Externally publishedYes

Fingerprint

Molindone
Neuroleptic Malignant Syndrome
Hypothyroidism
Pharmacology

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

Neuroleptic malignant syndrome possibly caused by molindone hydrochloride. / Gradon, J. D.

In: DICP, Annals of Pharmacotherapy, Vol. 25, No. 10, 1991, p. 1071-1072.

Research output: Contribution to journalArticle

@article{2072a28006884e9eb22d98f3490caa49,
title = "Neuroleptic malignant syndrome possibly caused by molindone hydrochloride",
abstract = "The case of a patient who develod neuroleptic malignant syndrome (NMS) on three separate occasions is presented. Her third bout of this syndrome possibly was caused by molindone hydrochloride. This medication has been reported only once previously to cause NMS. The pharmacology of molindone is reviewed and a complicating factor in this case - the recent onset of hypothyroidism - is discussed together with its implication in the development of the clinical manifestations of this syndrome.",
author = "Gradon, {J. D.}",
year = "1991",
language = "English (US)",
volume = "25",
pages = "1071--1072",
journal = "Annals of Pharmacotherapy",
issn = "1060-0280",
publisher = "Harvey Whitney Books Company",
number = "10",

}

TY - JOUR

T1 - Neuroleptic malignant syndrome possibly caused by molindone hydrochloride

AU - Gradon, J. D.

PY - 1991

Y1 - 1991

N2 - The case of a patient who develod neuroleptic malignant syndrome (NMS) on three separate occasions is presented. Her third bout of this syndrome possibly was caused by molindone hydrochloride. This medication has been reported only once previously to cause NMS. The pharmacology of molindone is reviewed and a complicating factor in this case - the recent onset of hypothyroidism - is discussed together with its implication in the development of the clinical manifestations of this syndrome.

AB - The case of a patient who develod neuroleptic malignant syndrome (NMS) on three separate occasions is presented. Her third bout of this syndrome possibly was caused by molindone hydrochloride. This medication has been reported only once previously to cause NMS. The pharmacology of molindone is reviewed and a complicating factor in this case - the recent onset of hypothyroidism - is discussed together with its implication in the development of the clinical manifestations of this syndrome.

UR - http://www.scopus.com/inward/record.url?scp=0025946961&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0025946961&partnerID=8YFLogxK

M3 - Article

C2 - 1803792

AN - SCOPUS:0025946961

VL - 25

SP - 1071

EP - 1072

JO - Annals of Pharmacotherapy

JF - Annals of Pharmacotherapy

SN - 1060-0280

IS - 10

ER -